MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE 32 20 DEG 58-60 G; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. REF XLPE 32 20 DEG 58-60 G; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71333336
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thr surgery, a reflection xlpe 32 20 degrees 58-60 g could not be implanted.Surgery was completed using a back-up device.The patient was not harmed beyond what has been described, yet a delay greater that 30 mins was reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection was completed but could not confirm the state failure.There are gouges and minor damage to the liner.The liner exhibits deep scratches/deformation on the id and id rim.A dimensional analysis could not be completed due to damage to the liner from attempting to insert it into the shell.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REF XLPE 32 20 DEG 58-60 G
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12020935
Report Number1020279-2021-05228
Device Sequence Number4256941
Product Code JDI
UDI-Device Identifier03596010455697
UDI-Public03596010455697
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71333336
Device Catalogue Number71333336
Device Lot Number19FM06645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight65